Alert archive / Maine / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Apr 2, 2017, 2:49 PM EDT. It took effect at Apr 2, 2017, 10:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2017, 2:49 PM EDT (18:49 UTC)
- In effect from
- Apr 2, 2017, 10:00 PM EDT
- Expired
- Apr 3, 2017, 3:35 AM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
436 WHUS71 KCAR 021849 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 249 PM EDT SUN APR 2 2017 ANZ050-051-030300- /O.NEW.KCAR.SC.Y.0039.170403T0200Z-170403T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 249 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 AM EDT MONDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
688 WHUS71 KCAR 030210 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1010 PM EDT SUN APR 2 2017 ANZ050-051-031015- /O.CON.KCAR.SC.Y.0039.000000T0000Z-170403T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1010 PM EDT SUN APR 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
553 WHUS71 KCAR 030735 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 335 AM EDT MON APR 3 2017 ANZ050-051-030845- /O.CAN.KCAR.SC.Y.0039.000000T0000Z-170403T1500Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 335 AM EDT MON APR 3 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 11:10 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 2, 11:10 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1110 AM EDT Sun Apr 2 2017 .SYNOPSIS... An upper level trough will cross the region today. Surface high pressure will build toward the region through tonight and will crest over the area Monday. Low pressure will cross the Gulf of Maine Tuesday night. Another low will approach the region from the west Friday. && .NEAR TERM /THROUGH TONIGHT/... 11:10 AM Update...Skies are mostly clear across the area so updated forecast to go mostly sunny this afternoon. Still expect some cumulus to develop and spotty rain/snow showers, mostly over higher elevations. Also raised temps a couple degrees, mostly across the north, this afternoon. Previous discussion... An upper trough in Quebec will dig southeast into the Canadian Maritimes tonight. The upper flow will gradually veer from the west and into the northwest today. The low level lapse rates increase today, and become quite steep this afternoon. There will be some weak cape and instability below 750 millibars. The instability will combine with low level moisture to generate a few snow showers today, especially this afternoon across the central and northern zones. The showers may mix with or fall as rain in spots as the low levels will be quite mild. Highs this afternoon will range from around 40 degrees in the Saint John Valley to the mid 40s in the Greater Bangor Region. Any rain or snow showers will end early this evening and will will be followed by clearing. The pressure gradient between high pressure building toward the region from the west and low pressure well east of the area will make for a breezy night. Lows will range from the low 20s across the northwest zones to near the freezing mark along the coast. && .SHORT TERM /MONDAY THROUGH TUESDAY/... 8:30 AM Update...Skies have become mostly clear across much of northern areas early this morning so decreased cloud cover. Still expect midday instability to produce some stratocumulus clouds so will go partly cloudy and keep scattered snow showers in for mainly midday and afternoon. The work week will start off on a nice note as a ridge of high pressure builds across the region on Monday. Plenty of sunshine can be expected along with temperatures near seasonal norms. Highs on Monday will range from around 40 across the north and low to mid 40s downeast. Expect clear skies to start Monday evening followed by increasing high clouds after midnight. Lows Monday night will range from the low 20s north and mid 20s to around 30 downeast. Clouds will continue to increase and thicken on Tuesday with precipitation developing from west to east as low pressure approaches from the west. Boundary layer temperatures on Tuesday will be critical to determining precipitation type. Expect mainly rain across downeast areas and a rain/snow mix across the north, especially across the higher elevations. Any snow accumulations during Tuesday will likely be an inch or less and mainly across the higher terrain. Highs on Tuesday will range from the mid 30s to around 40 across the north and around 40 downeast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Low pressure approaching the west later Tuesday will give way to a developing secondary low along the southern New England coast Tuesday night. The low will then track northeast passing to the south of Nova Scotia on Wednesday. Expect precipitation to transition to all snow across northern areas Tuesday night where several inches of snow are possible. Across central and downeast, expect precipitation to transition to a rain/snow mix, or possibly all snow late. The low will continue to track away from the region on Wednesday with snow or rain tapering to showers by afternoon. A brief break can be expected for Wednesday night before another low tracks toward the region for the second half of the week. This system has the potential to bring another round of precipitation to the area. Precipitation type will be highly dependent on the exact track of the low but early indications are that this system will be accompanied by milder air with precipitation mainly in the form of rain or a rain/snow mix. Will have to continue to monitor this system for the potential hydrologic issues as northern areas still have significant snow pack in place. The combination of significant rainfall and mild temperatures could result in significant snow melt and runoff. An upper low will cross the region next weekend with mainly cloudy skies and rain or snow showers. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... NEAR TERM: Predominately VFR today, although occasional MVFR is possible at the northern terminals. Brief IFR visibilities are possible in any snow showers this afternoon. VFR tonight as the sky clears across the region. SHORT TERM: VFR conditions will make for good aviation conditions Monday and Monday night. Low pressure will approach Tuesday as a secondary low develops along the southern New England coast Tuesday night. Flight conditions will deteriorate to MVFR or IFR in developing rain and snow during Tuesday. Expect widespread IFR conditions Tuesday night in snow across the northern terminals and rain or snow downeast (i.e KBGR/KBHB). Precipitation will continue into Wednesday with IFR/MVFR expected. A brief break can be expected Wednesday night with a return to VFR. Another low will will track toward the area Thursday with more rain or snow and sub VFR conditions expected. && .MARINE... NEAR TERM: Have dropped the small craft advisory. The wind and seas are expected to remain below small craft advisory levels, but will remain around 5 feet on the offshore coastal waters today. The wind may pick up a bit tonight with a few gusts to around 25 knots. SHORT TERM: Winds/seas will remain below small craft advisory levels Monday and Monday night. Winds/seas will then increase to small craft advisory levels later Tuesday and Tuesday night along with reduced visibility in rain. && .CLIMATE... April began at Caribou, Maine with a snow depth of 24 inches at 12Z/8AM. This is the 10th highest snow depth ever observed during the month of April. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/MCB Short Term...Duda Long Term...Duda Aviation...CB/Duda Marine...CB/Duda Climate...CB
Hazardous weather outlook, Apr 2, 3:48 AM EDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Caribou ME 348 AM EDT Sun Apr 2 2017 MEZ001>006-010-011-015>017-029>032-030800- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 348 AM EDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine, and West Central Maine. .DAY ONE...Today and Tonight Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Low pressure will approach the region on Tuesday and then move east Tuesday night and Wednesday. This system has the potential to bring several inches of snow to northern and central areas Tuesday night into Wednesday, with rain or snow to downeast areas. Another low will track toward the region Thursday. This system has the potential to bring another round of significant precipitation to the region Thursday into Friday. At this time, it appears that precipitation with this system will be mainly in the form of rain. This system will need to be monitored for potential hydrologic issues across northern areas as several inches of snow pack remains. The potential for significant rain and mild temperatures could result in significant runoff and snowmelt across northern areas late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ANZ050>052-030800- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 348 AM EDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of Atlantic Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Duda
Nearby
Small Craft Advisories in Maine, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.